Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 183, NWS San Francisco Bay Area, CA

August 25, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 25, 2016, 2:19 AM PDT. It took effect at Aug 25, 2016, 1:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2016, 2:19 AM PDT (09:19 UTC)
In effect from
Aug 25, 2016, 1:00 PM PDT
Expired
Aug 25, 2016, 9:00 PM PDT
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

343 
WHUS76 KMTR 250919
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
219 AM PDT THU AUG 25 2016


PZZ530-251730-
/O.NEW.KMTR.SC.Y.0183.160825T2000Z-160826T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
219 AM PDT THU AUG 25 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
061 
WHUS76 KMTR 251557
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
857 AM PDT THU AUG 25 2016


PZZ530-260000-
/O.CON.KMTR.SC.Y.0183.160825T2000Z-160826T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
857 AM PDT THU AUG 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
740 
WHUS76 KMTR 252027
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
127 PM PDT THU AUG 25 2016


PZZ530-260400-
/O.CON.KMTR.SC.Y.0183.000000T0000Z-160826T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
127 PM PDT THU AUG 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
566 
WHUS76 KMTR 260401
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
901 PM PDT THU AUG 25 2016

PZZ530-260515-
/O.EXP.KMTR.SC.Y.0183.000000T0000Z-160826T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
901 PM PDT THU AUG 25 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA.

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 10:39 PM PDT, 3 hours 40 minutes earlier.

Area forecast discussion, Aug 24, 10:39 PM PDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1039 PM PDT WED AUG 24 2016

.SYNOPSIS...Very little change is forecast to occur through the
weekend and into next week. Temperatures will be near or slightly
below normal, with the coolest day expected to be Friday. Areas of
night and morning low clouds will give way to sunny skies by
midday for inland areas.

&&

.DISCUSSION...As of 9:00 PM PDT Wednesday...Our stable weather
pattern continues with very little day to day changes. The marine
layer depth has been fluctuating between 1500 and 2000 feet while
moderate onshore flow continues to advect low clouds well inland
during the night and early morning hours. Today's highs were
about 3 to 6 degrees cooler than average for late August. For the
most part, we can expect more of the same through the weekend and
into next week, with only modest day to day changes in most
locations.

A broad, but weak, upper trough over the northern Rockies and
Pacific Northwest is forecast to sag south over northern
California during the next 24 hours. Only minor airmass cooling
is forecast to occur over our area as this trough settles south.
Of more significance for our weather will be a change in direction
in low level winds from west-northwest currently to southerly by
Thursday Night and Friday. This southerly flow will result in more
efficient inland penetration of marine air into the North Bay
Valleys and around Santa Cruz by Friday, and thus a drop in
daytime temperatures. High temperatures in these areas may be as
much as ten degrees below normal on Friday. In addition, the
southerly flow will advect smoke from the Soberanes Fire northward
and across northern Monterey County and as far north as Santa
Clara County by Friday morning. This will result in deteriorating
air quality in these areas on Friday and into the weekend. Winds
are not projected to return to a northwesterly direction until
early next week, so locations such as the Santa Clara Valley,
northern Salinas Valley, and Hollister Valley may have to wait
until Monday before air quality improves.

&&

.AVIATION...As of 10:40 PM PDT Wednesday...For 06Z TAFs. Low
clouds are making a push inland once again tonight with IFR/MVFR cigs
around 500 to 1000 feet. Widespread stratus expected to impact all
terminals overnight. The marine layer is around 1500 ft deep with
only minor fluctuations anticipated through the forecast period.
Light onshore flow expected to continue through the night and
morning hours.

Moderate confidence.

Vicinity of KSFO...MVFR/IFR cigs anticipated through tonight.
Cigs will scatter out around 18z Thursday. Light onshore flow
will continue through the night.

Moderate confidence.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...IFR cigs anticipated to persist through
the night. Cigs will scatter out around 18z Thursday. Light and
variable winds expected through the night.

&&

.MARINE...as of 10:31 PM PDT Wednesday...Light to moderate
northerly winds will persist over the region as high pressure
remains over the coastal waters. Locally stronger and gusty
onshore winds are forecast north of the Bay Bridge each afternoon
and evening through at least late week. Meanwhile...a mixed swell
will continue as a long period southerly swell impacts the coastal
waters.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...None.

PUBLIC FORECAST: Dykema
AVIATION: CW
MARINE: CW/RGass

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.